Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 29, NWS Bismarck, ND

November 18, 200713 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Nov 18, 2007, 3:34 AM MST for 13 counties in North Dakota. It took effect at Nov 18, 2007, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2007, 3:34 AM MST (10:34 UTC)
In effect from
Nov 18, 2007, 11:00 AM MST
Expired
Nov 18, 2007, 5:00 PM MST
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Billings County, ND, Bottineau County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Renville County, ND, Stark County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 181034
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
434 AM CST SUN NOV 18 2007

...A WIND ADVISORY IS IN EFFECT FOR NORTHWEST AND NORTH CENTRAL
NORTH DAKOTA THIS AFTERNOON...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS SASKATCHEWAN  AND INTO
MANITOBA TODAY SWINGING A WARM FRONT ACROSS THE STATE THIS
MORNING AND A COLD FRONT THIS AFTERNOON. WINDS IN NORTHWEST AND
NORTH CENTRAL NORTH DAKOTA WILL TURN WEST BY NOON AND INCREASE TO
25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE EARLY AFTERNOON. THE
STRONG WINDS WILL DROP DIMINISH EARLY THIS EVENING TO 15 TO 25
MPH. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...
SHOULD BE PREPARED FOR THE STRONG WINDS.

NDZ001>004-009>012-017-181845-
/O.NEW.KBIS.WI.Y.0029.071118T1800Z-071119T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...WATFORD CITY
434 AM CST SUN NOV 18 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

WINDS IN NORTHWEST AND NORTH CENTRAL NORTH DAKOTA WILL TURN WEST
BY NOON AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE
EARLY AFTERNOON. THE STRONG WINDS WILL DIMINISH EARLY THIS
EVENING TO 15 TO 25 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KBIS 182005
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
205 PM CST SUN NOV 18 2007

...A WIND ADVISORY IS IN EFFECT FOR NORTHWEST AND NORTH CENTRAL
NORTH DAKOTA THIS AFTERNOON...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS SASKATCHEWAN  AND INTO
MANITOBA TODAY SWINGING A FRONTAL SYSTEM ACROSS THE STATE THIS
AFTERNOON. WINDS IN NORTHWEST...WEST CENTRAL AND NORTH CENTRAL NORTH
DAKOTA INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH INTO EARLY
EVENING. THE STRONG WINDS WILL DIMINISH EARLY THIS EVENING TO 15
TO 25 MPH. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE
VEHICLES... SHOULD BE PREPARED FOR THE STRONG WINDS.

NDZ018-019-021-031>033-190000-
/O.EXA.KBIS.WI.Y.0029.000000T0000Z-071119T0000Z/
DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...GARRISON...
BEACH...MEDORA...DICKINSON
205 PM CST SUN NOV 18 2007 /105 PM MST SUN NOV 18 2007/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

WINDS IN NORTHWEST AND NORTH CENTRAL NORTH DAKOTA WILL INCREASE
TO 25 TO 35 MPH WITH GUSTS TO 45 MPH INTO EARLY EVENING. THE
STRONG WINDS WILL DIMINISH AFTER SUNSET TO 15 TO 25 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ001>004-009>012-017-190000-
/O.CON.KBIS.WI.Y.0029.000000T0000Z-071119T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...WATFORD CITY
205 PM CST SUN NOV 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

WINDS IN NORTHWEST AND NORTH CENTRAL NORTH DAKOTA WILL INCREASE
TO 25 TO 35 MPH WITH GUSTS TO 45 MPH INTO EARLY EVENING. THE
STRONG WINDS WILL DIMINISH AFTER SUNSET TO 15 TO 25 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 190006
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
606 PM CST SUN NOV 18 2007

...THE WIND ADVISORY FOR PORTIONS OF WESTERN AND NORTH CENTRAL
NORTH DAKOTA HAS EXPIRED...

.WINDS HAVE RAPIDLY DIMINISHED WITH SUNSET.


NDZ001>004-009>012-017>019-021-031>033-190115-
/O.EXP.KBIS.WI.Y.0029.000000T0000Z-071119T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON...BEACH...
MEDORA...DICKINSON
606 PM CST SUN NOV 18 2007 /506 PM MST SUN NOV 18 2007/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE RAPIDLY DIMINISHED WITH SUNSET..

$$


RSL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 18, 2:00 AM MST, 1 hour 34 minutes earlier.

Area forecast discussion, Nov 18, 2:00 AM MST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CST SUN NOV 18 2007

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
THE MODELS ALL MOVE A SURFACE LOW EAST ACROSS SASKATCHEWAN AND
MANITOBA TODAY AND TONIGHT SWEEPING A WARM FRONT ACROSS THE FORECAST
AREA THIS MORNING...FOLLOWED BY A COLD FRONT IN THE AFTERNOON AND
EVENING.  CURRENT RADAR IMAGES INDICATE SPOTTY PRECIPITATION
ASSOCIATED WITH THE WARM FRONT NOW IN WESTERN NORTH DAKOTA AND
EASTERN MONTANA MOVING EAST AT 45 MPH.  THE CURRENT FORECAST HAS A
GOOD TREND ALTHOUGH LOOKS LIKE POTENTIAL FOR PRECIP WILL BE A LITTLE
FURTHER WEST.  TEMPERATURES ACROSS WESTERN NORTH DAKOTA AT OR ABOVE
FREEZING AND HAVE BEEN RISING SLOWLY.  MODEL SOUNDINGS SHOW LITTLE
POSSIBILITY OF SNOW AS THEY INDICATE A WARM LAYER AT THE TOP OF THE
SURFACE INVERSION SO MORE LIKELY LIGHT RAIN OR FREEZING RAIN WEST
AND LIGHT FREEZING RAIN EAST CENTRAL IN THE EARLY MORNING HOURS.
WILL ISSUE A WIND ADVISORY FOR THE NORTHWEST AND NORTH CENTRAL THIS
AFTERNOON.  ALTHOUGH NEITHER GFS NOR NAM SHOWS A STRONG SURFACE
GRADIENT...BOTH INDICATE STRONG WINDS ALOFT...UP TO 60 KTS AT 700
MB...PUSHING INTO THE WILLISTON AREA BY 18Z...AND ACROSS THE
NORTHWEST AND NORTH CENTRAL BY 00Z. BOTH MODELS INDICATE AN
ADIABATIC LAPSE RATE TO ABOUT 750 MB BY 21Z WHICH WILL LIKELY ALLOW
THE STRONG WINDS TO MOVE DOWNWARD TOWARD THE SURFACE.  LOOKS LIKE
THE WINDS WILL CUT OFF PRETTY RAPIDLY THIS EVENING AS SUNSET IS
SHORTLY AFTER 5 PM CDT IN BISMARCK SO SURFACE COOLING WILL BEGIN
BEFORE THAT DELINKING THE SURFACE WINDS FROM THOSE ALOFT.  WILL ALSO
BACK OFF ON PRECIP TONIGHT AS THE COLD FRONTAL PASSAGE APPEARS DRY
AS A BROAD LOW AMPLITUDE UPPER LEVEL RIDGE MOVES OVER THE AREA. WILL
KEEP SOME POPS IN THE FORECAST THOUGH...BOTH THE ECMWF AND UKMET
INDICATE AT LEAST SOME POTENTIAL FOR PRECIP AS THE UPPER LEVEL JET
WILL BE OVER THE STATE AT THAT TIME.  ON MONDAY THE NEXT UPPER LEVEL
TROUGH WILL MOVE ONTO THE WEST COAST AND THE NEXT LOW PRESSURE
SYSTEM WILL BEGIN DEVELOPING OVER WYOMING.  WILL KEEP A SLIGHT
CHANCE OF RAIN AND SNOW ACROSS THE WEST AND NORTH CENTRAL UNDER THE
STRONG JET. AS THE TROUGH DIGS INTO THE ROCKIES MONDAY NIGHT THE
SURFACE LOW WILL DROP INTO THE CENTRAL US SETTING UP A TYPICAL SNOW
BAND TO THE ACROSS THE NORTHERN PLAINS.  THE BIG QUESTION WILL BE
WHERE THE BAND WILL BE.  THE NAM KEEPS THE SURFACE LOW FURTHER NORTH
THAN THE OTHER MODELS ALTHOUGH THE UKMET IS NOT MUCH FURTHER SOUTH.
FOR NOW WILL TREND WITH THE GFS AND ECMWF WHICH ARE IN LINE WITH THE
PREVIOUS FORECAST KEEPING THE BEST CHANCE OF PRECIP ACROSS THE
SOUTH. AS THE UPPER LEVEL TROUGH CONTINUES TO MOVE EAST TOWARD THE
PLAINS...IT CONTINUES TO DIG SOUTH SHUNTING ANY MAJOR PRECIP SOUTH
AND EAST OF THE FORECAST AREA. AGAIN...PREVIOUS FORECAST HAS A GOOD
TREND AND WILL ONLY MAKE MINOR CHANGES. AT THE SAME TIME STRONG COLD
AIR ADVECTION WILL TREND THE TEMPERATURES DOWN SO THAT TUESDAY WILL
BE COOLER AND WEDNESDAY MORNING LOWS WILL BE MAINLY IN THE TEENS.

.LONG TERM...WEDNESDAY THROUGH SUNDAY NIGHT
LONG TERM TRENDS CONTINUE TO BE COOL AND DRY AS LONGWAVE TROUGH
EXTENDS FROM CANADA TO MEXICO ACROSS THE CENTRAL US WEDNESDAY INTO
THANKSGIVING PERIOD. ECMWF AND GFS LOOK IN GOOD AGREEMENT ON THIS.
WITH WEAK FLOW ALOFT AND MOISTURE FROM GULF LIMITED...LOOKS LIKE IT
WILL BE HARD TO PINPOINT A GOOD PRECIP CHANCE. SO LITTLE OR NO
PRECIP EXPECTED IN EXTENDED. MODELS DO BUILD A RIDGE INTO WESTERN US
BY THE WEEKEND...WITH SHORTWAVE ENERGY SPILLING OVER IN THE THE
NORTHERN PLAINS BY SUNDAY. THIS COULD BE THE NEXT DECENT CHANCE FOR
PRECIP. WILL WAIT AND SEE MORE MODEL RUNS BEFORE JUMPING ON THIS.

&&

.AVIATION...AVIATION CONCERNS INCLUDE FREEZING RAIN PRIOR TO 12Z
WEST(DIK/ISN)...AND MVFR/IFR CIGS CENTRAL(BIS/MOT/JMS). ALSO GUSTY
WEST WINDS WILL BE FOUND ACROSS THE NORTH THIS AFTERNOON. LOW
PRESSURE OVER SASKATCHEWAN WITH AN ASSOCIATED WARM FRONT ACROSS
EASTERN MONTANA SUNDAY MORNING WILL PUSH EAST ACROSS THE STATE
TODAY. BAND OF LIGHT PRECIPITATION...MAINLY RAIN SHOWERS ASSOCIATED
WITH FRONTAL LIFT WILL MOVE EAST WITH THE FRONT. ALTHOUGH FREEZING
PRECIP HARD TO RULE OUT...INCREASED SOUTHERLY WINDS AND WARM AIR
WILL BEGIN NON DIURNAL TEMPERATURE RISE TO ABOVE FREEZING AT DIK/ISN
BEFORE SUNRISE. THIS SHOULD DIMINISH FREEZING RAIN CHANCE AFTER 12Z.
IFR CIGS AT MINOT WILL PERSIST UNTIL FRONTAL PASSAGE AT 14-16Z. MVFR
CIGS AT BIS AND JMS THROUGH FRONTAL PASSAGE 16-18Z. THEN VFR AFTER
18Z.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
NDZ001>004-009>012-017.

&&

TSW/WAA

Nearby

Wind Advisories in North Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.